Document Type : Original Article


1 Department of Mathematics, Graduate University of Advanced Technology of Kerman, Kerman, Iran.

2 Section of Mathematics, International Telematic University Uninettuno, Corso Vittorio Emanuele II, 39, 00186 Roma, Italy.

3 Department of Mathematics, Chabahar Maritime University, Chabahar, Iran.


This paper presents a Localized Radial Basis Functions Collocation Method (LRBFCM) for numerically solving one and 2-dimensional Fractional Integral Equations (2D-FIEs). The LRBFCM approach decomposes the main problem into several local sub-problems of small sizes, effectively reducing the ill-conditioning of the overall problem. By employing the collocation approach and utilizing the strong form of the equation, the proposed method achieves efficiency. Additionally, the matrix operations only require the inversion of small-sized matrices, further contributing to the method's efficiency. To demonstrate the effectiveness of the LRBFCM, the paper provides test problems encompassing linear, nonlinear, Volterra, and Fredholm types of Fractional Integral Equations (FIEs). The numerical results showcase the efficiency of the proposed method, validating its performance in solving various types of FIEs.


[1]     Podlubny, I. (1999). Fractional differential equations, mathematics in science and engineering. In Mathematics in science and engineering (pp. 1–340). Academic press New York.
[2]     Avazzadeh, Z., Hassani, H., Agarwal, P., Mehrabi, S., Ebadi, M. J., & Hosseini Asl, M. K. (2023). Optimal study on fractional fascioliasis disease model based on generalized Fibonacci polynomials. Mathematical methods in the applied sciences, 46(8), 9332–9350. DOI:10.1002/mma.9057
[3]     Avazzadeh, Z., Hassani, H., Ebadi, M. J., Agarwal, P., Poursadeghfard, M., & Naraghirad, E. (2023). Optimal approximation of fractional order brain tumor model using generalized laguerre polynomials. Iranian journal of science, 47(2), 501–513. DOI:10.1007/s40995-022-01388-1
[4]     Jafari, H., Malinowski, M. T., & Ebadi, M. J. (2021). Fuzzy stochastic differential equations driven by fractional Brownian motion. Advances in difference equations, 2021(1), 1–17.
[5]     Radmanesh, M., & Ebadi, M. J. (2020). A local mesh-less collocation method for solving a class of time-dependent fractional integral equations: 2D fractional evolution equation. Engineering analysis with boundary elements, 113, 372–381. DOI:10.1016/j.enganabound.2020.01.017
[6]     Abdollahi, Z., Mohseni Moghadam, M., Saeedi, H., & Ebadi, M. J. (2022). A computational approach for solving fractional Volterra integral equations based on two-dimensional Haar wavelet method. International journal of computer mathematics, 99(7), 1488–1504.
[7]     Avazzadeh, Z., Hassani, H., Agarwal, P., Mehrabi, S., Ebadi, M. J., & Dahaghin, M. S. (2023). An optimization method for studying fractional-order tuberculosis disease model via generalized Laguerre polynomials. Soft computing, 27(14), 9519–9531. DOI:10.1007/s00500-023-08086-z
[8]     Jafari, H., & Farahani, H. (2023). An approximate approach to fuzzy stochastic differential equations under sub-fractional Brownian motion. Stochastics and dynamics, 2350017.
[9]     Radmanesh, M., & Ebadi, M. J. (2022). A local meshless rbf method for solving fractional integral equations. Sixth international conference on analysis and applied mathematics (p. 154). ICAAM.
[10]   Jafari, H., & Ebadi, M. J. (2022). Expected value of supremum of some fractional gaussian processes [presentation]. Sixth international conference on analysis and applied mathematics (Vol. 156).
[11]   Farahani, H., Ebadi, M. J., & Jafari, H. (2019). Finding inverse of a fuzzy matrix using eigen value method. International journal of innovative technology and exploring engineering, 9(2), 3030–3037. DOI:10.35940/ijitee.b6295.129219
[12]   Avazzadeh, Z., Hassani, H., Eshkaftaki, A. B., Ebadi, M. J., Asl, M. K. H., Agarwal, P., … Dahaghin, M. S. (2023). An Efficient algorithm for solving the fractional hepatitis b treatment model using generalized bessel polynomial. Iranian journal of science, 47(5–6), 1649–1664. DOI:10.1007/s40995-023-01521-8
[13]   Hassani, H., Avazzadeh, Z., Agarwal, P., Mehrabi, S., Ebadi, M. J., Dahaghin, M. S., & Naraghirad, E. (2023). A study on fractional tumor-immune interaction model related to lung cancer via generalized Laguerre polynomials. BMC medical research methodology, 23(1), 189. DOI:10.1186/s12874-023-02006-3
[14]   Diethelm, K. (2010). The analysis of fractional differential equations. Springer.
[15]   Cui, M. (2021). Finite difference schemes for the two-dimensional multi-term time-fractional diffusion equations with variable coefficients. Computational and applied mathematics, 40(5), 167. DOI:10.1007/s40314-021-01551-1
[16]   Shen, J., Tang, T., & Wang, L. L. (2011). Spectral methods: algorithms, analysis and applications (Vol. 41). Springer.
[17]   Liu, G. R., & Karamanlidis, D. (2003). Mesh free methods: moving beyond the finite element method. Applied mechanics reviews, 56(2), B17--B18.
[18]   Buhmann, M. D. (2000). Radial basis functions. Acta numerica, 9, 1–38. DOI:10.1017/S0962492900000015
[19]   Kansa, E. J. (1990). Multiquadrics-A scattered data approximation scheme with applications to computational fluid-dynamics-I surface approximations and partial derivative estimates. Computers and mathematics with applications, 19(8–9), 127–145. DOI:10.1016/0898-1221(90)90270-T
[20]   Dehghan, M., & Mirzaei, D. (2008). The meshless local Petrov-Galerkin (MLPG) method for the generalized two-dimensional non-linear Schrödinger equation. Engineering analysis with boundary elements, 32(9), 747–756. DOI:10.1016/j.enganabound.2007.11.005
[21]   Wang, Y., Huang, J., & Li, H. (2023). A Numerical Approach for the System of Nonlinear Variable-order Fractional Volterra Integral Equations. Numerical algorithms, 1–23. DOI:10.1007/s11075-023-01630-w
[22]   Wendland, H. (2004). Scattered data approximation (Vol. 17). Cambridge University Press.
[23]   Oñate, E., Idelsohn, S., Zienkiewicz, O. C., & Taylor, R. L. (1996). A finite point method in computational mechanics: Applications to convective transport and fluid flow. International journal for numerical methods in engineering, 39(22), 3839–3866.
[24]   Assari, P., & Dehghan, M. (2017). A meshless discrete collocation method for the numerical solution of singular-logarithmic boundary integral equations utilizing radial basis functions. Applied mathematics and computation, 315, 424–444. DOI:10.1016/j.amc.2017.07.073
[25]   Sun, L., Chen, W., & Zhang, C. (2013). A new formulation of regularized meshless method applied to interior and exterior anisotropic potential problems. Applied mathematical modelling, 37(12–13), 7452–7464.
[26]   Yao, G., Tsai, C. H., & Chen, W. (2010). The comparison of three meshless methods using radial basis functions for solving fourth-order partial differential equations. Engineering analysis with boundary elements, 34(7), 625–631. DOI:10.1016/j.enganabound.2010.03.004
[27]   Shirzadi, A., Ling, L., & Abbasbandy, S. (2012). Meshless simulations of the two-dimensional fractional-time convection-diffusion-reaction equations. Engineering analysis with boundary elements, 36(11), 1522–1527. DOI:10.1016/j.enganabound.2012.05.005
[28]   Shirzadi, A., & Ling, L. (2013). Convergent overdetermined-RBF-MLPG for solving second order elliptic pdes. Advances in applied mathematics and mechanics, 5(1), 78–89. DOI:10.4208/aamm.11-m11168
[29]   Abbasbandy, S., & Shirzadi, A. (2011). MLPG method for two-dimensional diffusion equation with Neumann’s and non-classical boundary conditions. Applied numerical mathematics, 61(2), 170–180. DOI:10.1016/j.apnum.2010.09.002
[30]   Shirzadi, A. (2014). Solving 2D reaction-diffusion equations with nonlocal boundary conditions by the RBF-MLPG method. Computational mathematics and modeling, 25(4), 521–529. DOI:10.1007/s10598-014-9246-x
[31]   Dehghan, M., & Mirzaei, D. (2009). Meshless local petrov-galerkin (MLPG) method for the unsteady magnetohydrodynamic (MHD) flow through pipe with arbitrary wall conductivity. Applied numerical mathematics, 59(5), 1043–1058. DOI:10.1016/j.apnum.2008.05.001
[32]   Shirzadi, A., & Takhtabnoos, F. (2016). A local meshless method for Cauchy problem of elliptic PDEs in annulus domains. Inverse problems in science and engineering, 24(5), 729–743. DOI:10.1080/17415977.2015.1061521
[33]   Lee, C. K., Liu, X., & Fan, S. C. (2003). Local multiquadric approximation for solving boundary value problems. Computational mechanics, 30(5–6), 396–409. DOI:10.1007/s00466-003-0416-5
[34]   Li, M., Chen, W., & Chen, C. S. (2013). The localized RBFs collocation methods for solving high dimensional PDEs. Engineering analysis with boundary elements, 37(10), 1300–1304. DOI:10.1016/j.enganabound.2013.06.001
[35]   Shirzadi, A., & Takhtabnoos, F. (2015). A local meshless collocation method for solving Landau-Lifschitz-Gilbert equation. Engineering analysis with boundary elements, 61, 104–113. DOI:10.1016/j.enganabound.2015.07.010
[36]   Takhtabnoos, F., & Shirzadi, A. (2016). A new implementation of the finite collocation method for time dependent PDEs. Engineering analysis with boundary elements, 63, 114–124. DOI:10.1016/j.enganabound.2015.11.007
[37]   Najafalizadeh, S., & Ezzati, R. (2016). Numerical methods for solving two-dimensional nonlinear integral equations of fractional order by using two-dimensional block pulse operational matrix. Applied mathematics and computation, 280, 46–56. DOI:10.1016/j.amc.2015.12.042
[38]   Abbas, S., & Benchohra, M. (2014). Fractional order integral equations of two independent variables. Applied mathematics and computation, 227, 755–761. DOI:10.1016/j.amc.2013.10.086
[39]   Yao, G. (2011). Local radial basis function methods for solving partial differential equations. The University of Southern Mississippi.
[40]   Pandey, R. K., Singh, O. P., & Singh, V. K. (2009). Efficient algorithms to solve singular integral equations of Abel type. Computers and mathematics with applications, 57(4), 664–676. DOI:10.1016/j.camwa.2008.10.085
[41]   Lepik, Ü. (2009). Solving fractional integral equations by the Haar wavelet method. Applied mathematics and computation, 214(2), 468–478. DOI:10.1016/j.amc.2009.04.015